Alert archive / Wisconsin / Gale Warnings in 2009

Gale Warning 2, NWS Green Bay, WI

February 26, 2009

NWS Green Bay, WI issued this gale warning at Feb 26, 2009, 4:52 AM CST. It took effect at Feb 27, 2009, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 4:52 AM CST (10:52 UTC)
In effect from
Feb 27, 2009, 12:00 AM CST
Expired
Feb 27, 2009, 12:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WHUS73 KGRB 261052
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 AM CST THU FEB 26 2009

...NORTHEAST WINDS TO INCREASE THIS AFTERNOON...

.NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS THIS AFTERNOON...AND
TO 30 KTS THIS EVENING. NORTH GALES TO 35 KNOTS ARE EXPECTED LATE
TONIGHT AND FRIDAY MORNING...WITH GUSTS AROUND 40 KNOTS.  

LMZ541>543-262200-
/O.EXT.KGRB.SC.Y.0014.090226T2100Z-090227T0600Z/
/O.NEW.KGRB.GL.W.0002.090227T0600Z-090227T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
452 AM CST THU FEB 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT. 

A LATE WINTER STORM IS DEVELOPING OVER THE SOUTHERN PLAINS AND
MOVING TO SOUTHERN IOWA BY THIS AFTERNOON. NORTHEAST WINDS ARE
EXPECTED TO INCREASE TO 15 TO 25 KTS DURING THE AFTERNOON...AND
WILL LIKELY REACH GALE FORCE TO 35 KTS LATE TONIGHT INTO FRIDAY
MORNING. GUSTS TO 40 KNOTS ARE POSSIBLE.  

WINDS WILL SUBSIDE SOME FRIDAY AFTERNOON BUT SHOULD STILL RANGE
FROM 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CRAVEN
4 follow-up statements
293 
WHUS73 KGRB 262156
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CST THU FEB 26 2009

...NORTHEAST WINDS WILL INCREASE TO GALE FORCE BY MIDNIGHT...

.NORTHEAST WINDS TO 30 KTS THROUGH THE EVENING WILL INCREASE TO 
35 KTS GALES BY MIDNIGHT AND BECOME NORTH. 

LMZ541>543-270600-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-090227T0600Z/
/O.CON.KGRB.GL.W.0002.090227T0600Z-090227T1800Z/
/O.NEW.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
356 PM CST THU FEB 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST...
...GALE WARNING IN EFFECT FROM MIDNIGHT UNTIL NOON CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY...

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT...WHICH WILL BE
UPGRADED TO A GALE WARNING TO LAST UNTIL NOON FRIDAY. NORTHEAST WINDS
TO 30 KTS WILL PERSIST THROUGH THE EVENING...AND THEN BECOME MORE
NORTHERLY TO 35 KTS GALES BY MIDNIGHT.

A LATE WINTER STORM OVER EASTERN IOWA WILL MOVE TO NORTHERN ILLINOIS
THIS EVENING...AND ACROSS SOUTHERN LOWER MICHIGAN TONIGHT. GALE WARNING
WILL BE IN EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON FRIDAY FOR NORTH
WINDS TO 35 KTS. WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON...BUT
STILL BE IN THE SMALL CRAFT ADVISORY RANGE OF 20 TO 30 KTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING 
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING
A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
265 
WHUS73 KGRB 270305
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CST THU FEB 26 2009

...NORTHEAST WINDS WILL INCREASE TO GALE FORCE BY MIDNIGHT...

.NORTHEAST WINDS TO 30 KTS THROUGH THE EVENING WILL INCREASE TO
35 KTS GALES BY MIDNIGHT AND BECOME NORTH.

LMZ541>543-271115-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-090227T0600Z/
/O.CON.KGRB.GL.W.0002.090227T0600Z-090227T1800Z/
/O.CON.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
905 PM CST THU FEB 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST
FRIDAY. 

A LATE WINTER STORM WILL MOVE TO NORTHERN ILLINOIS THIS EVENING...
AND ACROSS SOUTHERN LOWER MICHIGAN TONIGHT. GALE WARNING IS IN
EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON FRIDAY FOR NORTH WINDS TO
35 KTS. WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON...BUT STILL
BE IN THE SMALL CRAFT ADVISORY RANGE OF 20 TO 30 KTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
088 
WHUS73 KGRB 271012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
412 AM CST FRI FEB 27 2009

...NORTH GALES TO DIMINISH DURING THE AFTERNOON...

.LOW PRESSURE TO CONTINUE TO MOVE EAST OF THE AREA THIS
MORNING WITH HIGH PRESSURE BUILDING IN OVER THE AREA THIS
AFTERNOON.

LMZ541>543-271815-
/O.CON.KGRB.GL.W.0002.000000T0000Z-090227T1800Z/
/O.CON.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
412 AM CST FRI FEB 27 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

NORTH GALES TO 35 KTS WILL DECREASE TO 15 TO 25 KTS BY THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
108 
WHUS73 KGRB 271540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
940 AM CST FRI FEB 27 2009

...NORTH GALES TO DIMINISH DURING THE AFTERNOON...

.LOW PRESSURE TO CONTINUE TO MOVE EAST OF THE AREA THIS MORNING
WITH HIGH PRESSURE BUILDING IN OVER THE AREA THIS AFTERNOON.

LMZ541>543-272345-
/O.CON.KGRB.GL.W.0002.000000T0000Z-090227T1800Z/
/O.CON.KGRB.SC.Y.0015.090227T1800Z-090228T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
940 AM CST FRI FEB 27 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

NORTH GALES TO 35 KTS WILL DECREASE TO 15 TO 25 KTS BY THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 26, 4:16 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 26, 4:16 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CST THU FEB 26 2009

.SHORT TERM...
RADIATION WITH THIN HIGH CLOUDS OVER ALL BUT EXTREME NORTH HAS
ALLOWED TEMPERATURES TO DROP INTO THE TEENS AND LOWER 20S MOST
LOCATIONS. AS CLOUDS SPREAD IN QUICKLY THIS SHOULD KEEP DIURNAL
RISE DAMPENED WHICH WILL KEEP READINGS FROM GETTING MUCH ABOVE
FREEZING BEFORE PRECIPITATION STARTS.

IMPRESSIVE WARHEAD COMMA IN DAKOTAS IN THE PLAINS. THUNDERSTORMS
IN NE/SD PRODUCED UP TO 3 INCHES OF SLEET ALREADY. CONVECTION
COULD GET INTO EAST CENTRAL WI...BUT WILL NOT MENTION THUNDER JUST
YET. GFS HAS LOOK OF CONVECTIVE FEEDBACK AND NOT SURE HOW FAR
NORTHEAST ELEVATED CAPE WILL GET.

LOOKS LIKE EARLY AFTERNOON WEST AND MID TO LATE AFTERNOON EAST FOR
START TIME OF PRECIPITATION. LATEST GUIDANCE DOES HAVE WARM LAYER
OF ROUGHLY +1 TO +3 EXTREME SOUTH FOR A TIME THIS AFTERNOON BEFORE
THINGS REALLY COLLAPSE AND COOL TOWARD SUNSET. MAY BE FREEZING
RAIN SOUTHERN TIER BUT LOOKS MORE LIKE SLEET AND SNOW THERE WITH
ALL SNOW NORTH OF A LINE FROM WISCONSIN RAPIDS TO APPLETON TO
KEWAUNEE COUNTY.

MOST OF AREA SHOULD SEE 6 TO 10 INCHES OF SNOW. EXTREME NORTH
CLOSER TO 6 INCHES AND EXTREME SOUTH ALSO AROUND 6 INCHES...MAINLY
BECAUSE OF MIXING WITH SLEET WHICH WILL REDUCE SL RATIOS. HEAVIEST
SNOW SHOULD BE THROUGH OR SLIGHTLY NORTH OF GREEN BAY PROPER.

WINDS KICK UP TONIGHT FROM THE NORTH AS LOW GOES BY INTO MICHIGAN
SO BLOWING AND DRIFTING WILL BE A CONCERN MUCH OF THE NIGHT EVEN
AS SNOW TAPERS OFF BEFORE MIDNIGHT.

.LONG TERM...
HIGH PRESSURE BUILDS IN FOR FRIDAY THROUGH SUNDAY WITH COLD
READINGS WITH FRESH SNOW COVER. NOTHING MORE THAN NUISANCE SNOW
CHANCES IN NORTHWEST FLOW AND SOME LAKE EFFECT GETTING INTO THE
FAR NORTHWEST.

NEXT DECENT CHANCE OF SNOW MONDAY NIGHT AS PIECE OF ENERGY BREAKS
OFF WEST COAST TROUGH AND BRINGS WEAK FEATURE IN WNW FLOW TO WI.

&&

.AVIATION...
THINGS SHOULD GO DOWN HILL FAST THIS AFTERNOON WITH LIFR MOST
AREAS WITH SNOW. CERTAINLY COULD SEE 100 FOOT AND <1/4 MILE IN
HEAVY SNOW...ESPECIALLY GRB LATE AFTERNOON EARLY EVENING.

LOOKS LIKE THREAT FOR SLEET WILL STAY SOUTH OF TAFS. WINDS WILL
PICK UP TONIGHT WITH PLENTY OF BLOWING AND DRIFTING
SNOW...ESPECIALLY GRB WITH NORTHEAST FLOW FUNNELING OFF THE BAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST FRIDAY FOR
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074.

&&

CRAVEN
Hazardous weather outlook, Feb 25, 4:03 PM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CST WED FEB 25 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
403 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A WINTER STORM WILL BRING A SIGNIFICANT SNOWFALL TO CENTRAL...
NORTHEAST AND EAST CENTRAL WISCONSIN ON THURSDAY AFTERNOON AND
THURSDAY NIGHT. A WINTER STORM WARNING IS NOW IN EFFECT FOR THE
ENTIRE AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. THERE STILL
REMAINS SOME UNCERTAINTY ON THE EXACT STORM TRACK AND HOW MUCH
WARM AIR WILL WRAP INTO NORTHEAST WISCONSIN WHICH COULD AFFECT THE
PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR UPDATED
WINTER WEATHER STATEMENTS FOR THE LATEST INFORMATION ON THIS
SIGNIFICANT WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-262215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
403 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

CONDITION HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THURSDAY
AFTERNOON AND CONTINUE INTO FRIDAY MORNING. GALE FORCE GUSTS ARE
POSSIBLE THURSDAY NIGHT.

BERSCH/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:56 PM CSTSmall Craft AdvisoryGRB26 hr

Nearby

Gale Warnings in Wisconsin, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.